Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Is weight gain and increased hair loss symptoms of thyroid problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
hi doc how r u, since last 1 -1/2 month i feel my weight is increasing & my hair fall is also increase day by day.are these symptoms of thyriod
Posted Sun, 12 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Yogesh D 12 hours later
Brief Answer: Possible, but not specific. Detailed Answer: Hello dear XXXXXXX Thank you for the question, I am doing fine, and I hope you are doing great yourself. Hair fall, and weight gain could be due decreased functioning of thyroid, that is "HYPOTHYROIDISM", but these two symptoms alone do not warrant a suspicion of hypothyroidism, but since you have noticed it, it is best to get yourself examined by a general physician and undergo thyroid function tests. Please ask for a complete blood counts, Free T3. T4, and TSH levels along with blood sugar levels and lipid profile and also get vitamin B12, Vitamin D and Folic acid levels tested. You may revert back to me with the reports, but it is best to consult a physician in person as a physical examination will give quite a lot of information. Hope this answers your question, please feel free to ask me for clarifications of you need. Wishing you good health. Warm regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor